Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Having hair fall and experiencing hair thinning. Suggest medication that to control the hair fall?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
There is a lot of hair fall and hence I am experiencing hair thining. I have a regular intake of 3-4 dates daily. However the problem seems to be on rise. The texture of the hair also is not good now and they easily break. I have dry hair. Please suggest any remedy/medication that would be safe and will control the hair fall.
Posted Wed, 3 Jul 2013 in Hair Loss
Answered by Dr. Shanthi.E 19 hours later

I understand your concern and it is disheartening for anyone to lose excess hair. How bad is your hair fall? Do you lose more than 100 strands of hair per day? If yes, then there is a concern.

I do understand that you take dates daily. However, we need to find out the exact cause of the hair fall and proceed accordingly with the treatment.

The common cause in a woman of your age would be low hemoglobin or an under functioning thyroid.

I would like to know your current hemoglobin levels and the thyroid hormone status (T3, T4 and TSH). Stress is another important factor for hair loss.

I see that you have dry hair. You must not wash your hair frequently. You need to condition it well with good hair oil at least once a week.

You may want to start taking biotin supplements in the form of capsule Becosules once daily regularly. You must consume more of proteins, fresh fruits and vegetables.

You could also try using Minoxidil hair shampoo but I would not advice you this at this point.

First, we need to find the underlying cause and then proceed with the management.

Let me know the answers to my above questions. I would like to give you a more specific response.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor